Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tampa Bay, FL

June 28, 2021Charlotte County, Lee County, Florida

NWS Tampa Bay, FL issued this special weather statement at Jun 28, 2021, 2:49 PM EDT for Charlotte County, Lee County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 2:49 PM EDT (18:49 UTC)
Expired
Jun 28, 2021, 3:30 PM EDT
In force
41 min
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Lee County, FL

The radar

The Tampa radar (KTBW), 129 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
769 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

315 
WWUS82 KTBW 281849
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
249 PM EDT Mon Jun 28 2021
 
FLZ162-165-262-265-281930-
Coastal Charlotte FL-Inland Charlotte FL-Inland Lee FL-
Coastal Lee FL-
249 PM EDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHARLOTTE AND
NORTHWESTERN LEE COUNTIES UNTIL 330 PM EDT...

At 249 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Charlotte County Airport to near Iona.
Movement was west at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Cape Coral, Punta Gorda, Port Charlotte, Matlacha, Iona, Pine Island
Center, Matlacha Isles-Matlacha Shores, Charlotte County Airport,
Pineland, St. James City, Lochmoor Waterway Estates, Burnt Store
Marina, Saint James City, El Jobean, Punta Rassa, Cleveland, Solana,
Charlotte Harbor, Gulf Cove and Tropical Gulf Acres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2643 8203 2643 8204 2644 8207 2647 8225
      2651 8226 2665 8232 2702 8223 2696 8186
      2642 8196
TIME...MOT...LOC 1849Z 112DEG 14KT 2692 8194 2652 8202 

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 10:25 AM EDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 28, 10:25 AM EDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1025 AM EDT Mon Jun 28 2021

.UPDATE...
No changes necessary for morning update. Tropical Depression Four
approaching the SC coast later today will bring little in the way
of impacts to our area as low-/mid-level easterly flow continues,
with scattered showers/storms developing by early afternoon over
the central/southern interior locations before propagating W/NW
toward the coast through the afternoon/evening. Expect afternoon
highs in the lower 90s with immediate coastal locations in the
upper 80s.

&&

.Prev Discussion... /issued 748 AM EDT Mon Jun 28 2021/

AVIATION...
VFR expected through period with exception of brief MVFR/IFR with
passing SHRA/TSRA, given expected VCSH/VCTS in afternoon/evening.
E/SE winds through period generally 10 knots or less, becoming
onshore at TPA/PIE/SRQ this afternoon before returning to E/SE
during evening.

Prev Discussion... /issued 233 AM EDT Mon Jun 28 2021/

DISCUSSION...
An area of low pressure north of the Bahamas will gradually work
its way westward towards the Georgia coastline today. There is
still some uncertainty as to whether this system will be
designated a tropical cyclone before it moves ashore sometime this
evening. Regardless, the impacts on the Atlantic coast from GA to
SC will likely be similar. One of the limiting factors for this
system is the decoupling between the surface low and the low
aloft, as the upper level low should be well over the FL Panhandle
by the time the surface circulation moves ashore.

Water vapor satellite shows that drier air is very much entrained
into the system. Despite us remaining under a favorable southeast
flow regime, the system will pass to our north and this drier
air/subsidence will actually dampen thunderstorm coverage for most
of the day, especially north of I-4 corridor. Negative factors
for thunderstorm coverage will decrease as you head south due to
more moisture and a little better instability. As a result,
thinking storm coverage across SWFL near the pinned sea breeze,
with northward movement of storms up into the Tampa Bay area along
their outflow boundaries is certainly possible. Convection will
struggle to reach the Nature Coast later in the evening due to
much weaker instability and a remnant capping inversion... With
southeast flow, there is no surprise on the high temperatures -
warm with widespread low 90s, even near the coast.

By Tuesday, the tropical disturbance is over land to our north.
The low-level ridge axis remains anchored across the Carolinas,
keeping our region in southeast flow Tuesday-Thursday. Ample
moisture returns with PWATs at or above 2 inches. High afternoon
PoPs are in place all 3 days. Sea breeze collisions will occur
over our inland counties and this is where storm coverage will be
maximized, of course. Abundant cloud cover will keep high
temperatures cooler, relatively speaking... Generally in the upper
80s expected through Thursday.

A northeast to southwest oriented trough will dig south over the
Great Lakes late Thursday into early Friday. This will act to
erode the western flank of the subtropical ridge while
simultaneously nudging the ridge axis south - placing it across
Central FL. This southerly regime will allow for further
penetration of the sea breeze.

By the weekend, the aforementioned trough will become a nearly
stationary cutoff low over the Middle Mississippi Valley. This
will further shunt the western part of low-level subtropical ridge
to our southeast - resulting in a change to a southwest to west
flow regime through Monday. This will result in more shower/storm
coverage earlier in the day over the coastal waters with the
stronger afternoon/evening convection favoring the eastern half of
the Peninsula. High temps in the low 90s will be common through
the weekend.

MARINE...
A tropical disturbance north of the Bahamas will trek westward
towards the Georgia coastline later today. Regardless of any
eventual development, no impacts are expected across the Western
Gulf waters. East to southeast flow remains through early
Wednesday, then becomes more south-southeast for later Wednesday
and Thursday as the ridge axis shifts a bit to the south. Showers
and thunderstorms are possible during late afternoon into the
evening hours each day. Furthermore, an afternoon sea breeze will
develop and shift winds onshore each day. No headlines are
currently expected, but winds and seas will be higher near any
thunderstorm.

FIRE WEATHER...
An area of low pressure will move to our north today. Otherwise,
high pressure remains to our north keeping east to southeast 20ft
winds 10 mph or less for the next several days. Rainfall this
month continues to alleviate fire weather concerns. No significant
fire weather concerns expected through the period.

&&

.Preliminary Point Temps/PoPs...
TPA  93  78  91  76 /  50  40  80  40
FMY  92  75  91  75 /  70  40  80  50
GIF  92  75  91  75 /  40  20  80  20
SRQ  91  75  91  74 /  60  40  80  50
BKV  93  72  91  72 /  30  20  80  40
SPG  91  77  90  77 /  50  40  80  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

UPDATE...Hurt
UPPER AIR/DECISION SUPPORT...McMichael
PREV DISCUSSION...Norman

In the hours before

Special weather statement, Jun 28, 2:04 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
204 PM EDT Mon Jun 28 2021

FLZ162-165-262-265-281845-
Coastal Charlotte FL-Inland Charlotte FL-Inland Lee FL-
Coastal Lee FL-
204 PM EDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHARLOTTE AND
NORTHEASTERN LEE COUNTIES UNTIL 245 PM EDT...

At 203 PM EDT, Doppler radar was tracking strong thunderstorms near
Olga, or 12 miles west of Labelle, moving west at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Cape Coral, Olga, Babcock Webb Wma, Babcock Ranch, Charleston Park,
Fort Myers Shores, North Fort Myers, Alva and Suncoast Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2672 8200 2702 8192 2688 8156 2669 8157
TIME...MOT...LOC 1803Z 101DEG 17KT 2680 8164

TBW
Special weather statement, Jun 28, 2:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
249 PM EDT Mon Jun 28 2021

FLZ162-165-262-265-281930-
Coastal Charlotte FL-Inland Charlotte FL-Inland Lee FL-
Coastal Lee FL-
249 PM EDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHARLOTTE AND
NORTHWESTERN LEE COUNTIES UNTIL 330 PM EDT...

At 249 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Charlotte County Airport to near Iona.
Movement was west at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Cape Coral, Punta Gorda, Port Charlotte, Matlacha, Iona, Pine Island
Center, Matlacha Isles-Matlacha Shores, Charlotte County Airport,
Pineland, St. James City, Lochmoor Waterway Estates, Burnt Store
Marina, Saint James City, El Jobean, Punta Rassa, Cleveland, Solana,
Charlotte Harbor, Gulf Cove and Tropical Gulf Acres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2643 8203 2643 8204 2644 8207 2647 8225
      2651 8226 2665 8232 2702 8223 2696 8186
      2642 8196
TIME...MOT...LOC 1849Z 112DEG 14KT 2692 8194 2652 8202

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:04 PM EDTSpecial Weather StatementTBWCharlotte41 min
Jun 28, 2:12 PM EDTSpecial Marine WarningTBW33 min
Jun 28, 2:45 PM EDTSpecial Marine WarningTBW30 min
Jun 28, 3:15 PM EDTSpecial Marine WarningTBW60 min
Jun 28, 5:27 PM EDTSpecial Marine WarningTBW63 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.